MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RETROGRADE FEMORAL NAIL; TRAUMA IMPLANT

ZIMMER BIOMET, INC. RETROGRADE FEMORAL NAIL; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Ambulation or Postural Difficulties (2544)
Date of Event 08/06/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient that had an initial procedure approximately 11 years ago.Subsequently, at their last clinic visit about 10 years ago the patient was alleging ongoing pain and the fracture had not yet reached radiological union.Patient was continuing to undergo treatment with exogen stimulator and continued ongoing protection from weightbearing with crutches was necessary.The impact on the patient was moderate in severity.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: unknown 6.0mm cancellous screws for distal screw holes ; unknown 5.0mm cortical screws for proximal screw holes.G2: uk.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).Proposed code: mechanical (g04) - im nail.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RETROGRADE FEMORAL NAIL
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17622551
Report Number0001822565-2023-02264
Device Sequence Number15274611
Product Code HSB
UDI-Device Identifier00889024097025
UDI-Public(01)00889024097025
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101622
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47249434010
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight76 KG